Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 12:13 AM EDT for Bath County, Rockbridge County, City of Lexington, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 12:13 AM EDT (04:13 UTC)
- Expired
- Jun 11, 2014, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS51 KRNK 110413
SVRRNK
VAC017-163-678-110500-
/O.NEW.KRNK.SV.W.0046.140611T0413Z-140611T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1213 AM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
THE CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
NORTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 100 AM EDT
* AT 1212 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YOST TO COLLIERSTOWN...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GOSHEN...
ROCKBRIDGE BATHS...
AND MILLBORO.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3818 7952 3815 7953 3817 7949 3817 7944
3809 7949 3792 7919 3789 7916 3780 7918
3779 7920 3781 7923 3776 7929 3774 7961
3820 7960
TIME...MOT...LOC 0412Z 242DEG 27KT 3813 7955 3776 7958
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
561
WWUS51 KRNK 110440
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 AM EDT WED JUN 11 2014
VAC017-678-110449-
/O.CAN.KRNK.SV.W.0046.000000T0000Z-140611T0500Z/
CITY OF LEXINGTON VA-BATH VA-
1240 AM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BATH COUNTY AND THE CITY OF LEXINGTON IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST INTO
ROCKBRIDGE AND AUGUSTA COUNTIES. THEREFORE THE WARNING HAS BEEN
CANCELLED. LIGHT RAIN AND OCCASIONAL THUNDER MAY CONTINUE IN THE
AREA FOR ANOTHER 30 MINUTES OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3802 7936 3796 7927 3792 7931 3786 7938
3794 7948 3806 7943
TIME...MOT...LOC 0439Z 242DEG 27KT 3822 7935 3785 7938
$$
VAC163-110500-
/O.CON.KRNK.SV.W.0046.000000T0000Z-140611T0500Z/
ROCKBRIDGE VA-
1240 AM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR
NORTH CENTRAL ROCKBRIDGE COUNTY...
AT 1239 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BUFFALO GAP TO NEAR ROCKBRIDGE
BATHS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
AND BROWNSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3802 7936 3796 7927 3792 7931 3786 7938
3794 7948 3806 7943
TIME...MOT...LOC 0439Z 242DEG 27KT 3822 7935 3785 7938
HAIL...1.00IN
WIND...60MPH
$$
RAB921
WWUS51 KRNK 110458
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 AM EDT WED JUN 11 2014
VAC163-110508-
/O.EXP.KRNK.SV.W.0046.000000T0000Z-140611T0500Z/
ROCKBRIDGE VA-
1258 AM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL ROCKBRIDGE COUNTY WILL EXPIRE AT 100 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3802 7936 3796 7927 3792 7931 3786 7938
3794 7948 3806 7943
TIME...MOT...LOC 0453Z 242DEG 27KT 3822 7935 3785 7938
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:17 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 9:17 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 917 PM EDT TUE JUN 10 2014 .SYNOPSIS... LOW PRESSURE WAS OVER THE MID MISSISSIPPI VALLEY WITH A COLD FRONT TRAILING INTO TEXAS AND A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. THIS LOW WILL MOVE INTO THE GREAT LAKES BY LATE WEDNESDAY. THE COLD FRONT WILL APPROACH THEN MOVE THROUGH THE REGION ON THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 912 PM EDT TUESDAY... INCREASED POPS IN THE WEST TO MATCH UP WITH WSR-88D TRENDS WITH THE LINE OF CONVECTION LIFTING NORTHEAST ACROSS THE REGION. SHAPED POPS TOWARDS HRRR AND RNKWRF ARW THIS EVENING INTO TONIGHT. THE 00Z RNK SOUNDING SHOWED AMPLE INSTABILITY FOR STRONG UPDRAFTS...WITH SUFFICIENT MEAN FLOW TO ADVANCE THEM NORTHEAST ACROSS WEST VIRGINIA AND WESTERN VIRGINIA. PWAT HAVE CLIMB TO 1.46 INCHES THIS EVENING ON SOUNDING. SOME OF THE STRONGER THUNDERSTORMS COULD CONTAIN GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. EXTENDED SCATTERED POPS OF CONVECTION UNTIL 06Z...THEN ALLOWED FOR ISOLATED SHOWERS DURING THE OVERNIGHT. AREAS OF FOG WILL DEVELOP OVERNIGHT ESPECIALLY WHERE HEAVY RAIN FELL WITH THUNDERSTORMS. ADJUSTED TEMPERATURES AND DEW POINTS WITH OBS TRENDS AND TWEAKED LOW TOWARDS LAMPS WITH VALUES FROM THE LOWER 60S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. AS OF 335 PM EDT TUESDAY... UPPER LOW MOVES NORTHEAST THROUGH MISSOURI AND ILLINOIS AND BECOMES AN OPEN WAVE BY LATE WEDNESDAY. FORECAST AREA STAYS IN BROAD SOUTHWEST UPPER FLOW. AT THE SURFACE A WARM FRONT WILL MOVE NORTH THROUGH THE OHIO VALLEY TONIGHT AND THE COUNTY WARNING AREA WILL BE WELL WITHIN THE WARM SECTOR ON WEDNESDAY. 500 MB TEMPERATURES DROP SLIGHTLY ON WEDNESDAY WHICH WILL RESULT IN LARGER MID LEVEL LAPSE RATES AND INCREASE THE INSTABILITY. RIGHT REAR QUADRANT OF UPPER JET WILL ALSO BE ADVANCING INTO THE AREA BY AFTERNOON AND WILL ENHANCE THE LIFT...ESPECIALLY OVER THE MOUNTAINS. EXPECTING A MAJORITY OF ANY ONGOING THUNDERSTORMS TO DIMINISH BETWEEN 00Z/8PM AND 03Z/11PM. THERE WILL BE A BREAK IN THE CHANCE OF PRECIPITATION OVERNIGHT AND AGAIN WEDNESDAY MORNING. ONCE ATMOSPHERE HEATS UP ON WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP IN THE EARLY AFTERNOON. TEMPERATURES WILL REMAIN MILD TONIGHT AND WITH LITTLE CHANGE IN THE AIRMASS ON WEDNESDAY...WITH LEAN TOWARD WARMER MAV GUIDANCE FOR AFTERNOON MAXIMUM TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 250 PM EDT TUESDAY... AREA OF LOW PRESSURE WILL MOVE ROUGHLY NEAR THE MISSISSIPPI RIVER...THEN INTO THE OHIO VALLEY BY THE END OF THE WEEK. THE SYSTEM WILL BE SHEARING AND WEAKENING...HOWEVER WHAT'S LEFT OF THE UPPER LEVEL WAVE SHOULD SPAWN SHOWERS AND STORMS THROUGH THE REST OF THE WEEK AS IT LIMPS EAST. SOMEWHAT DRIER AND COOLER AIR ARRIVES BY THE WEEKEND...WITH BEST CHCS FOR PRECIP THROUGH EXTREME SW VA AND NW NC AS THE DISTURBANCE MOVES OFF THE EAST COAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 250 PM EDT TUESDAY... MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC BY THE MIDDLE OF NEXT WEEK. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... AS OF 740 PM EDT TUESDAY... SCATTERED MVFR/IFR SHOWERS AND THUNDERSTORMS ARE FORMING IN THE UNSTABLE AIR ACROSS OUR REGION THIS EVENING INTO TONIGHT. GUSTY WINDS AND HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS. THUNDERSTORMS ARE LIKELY WEST OF I77 TONIGHT. BLF AND BCB HAVE THE BEST CHANCE FOR THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS. MVFR FOG IS EXPECTED TONIGHT IN MOST LOCATIONS. HIGH CONFIDENCE THAT AIRPORTS WHICH HAVE RAIN THIS EVENING INTO TONIGHT WILL HAVE FOG OVERNIGHT. PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE MOUNTAINS LATE TONIGHT BUT CONFIDENCE IS NOT AS HIGH. UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER IN SHORT LINE SEGMENTS. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. FROM FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...KM LONG TERM...KM AVIATION...AMS/KK/PM
Hazardous weather outlook, Jun 10, 11:28 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1128 PM EDT TUE JUN 10 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120330- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1128 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE OVERNIGHT...ESPECIALLY FOR AREAS ALONG AND EAST OF THE BLUE RIDGE. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON WITH THE PRIMARY THREAT BEING DAMAGING WINDS. BY THURSDAY...STORMS THAT DEVELOP WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING EXCESSIVE RAINFALL. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jun 10, 11:06 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 ESE CERES 37.01N 81.33W
06/10/2014 BLAND VA 911 CALL CENTER
TREE DOWN ALONG WEST BLUE GRASS TRAIL
&&
JVCLocal storm report, Jun 10, 11:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG 5 SE RUPERT 37.90N 80.63W
06/10/2014 GREENBRIER WV 911 CALL CENTER
TREE DOWN IN SAM BLACK CHURCH
1033 PM TSTM WND DMG LEWISBURG 37.80N 80.45W
06/10/2014 GREENBRIER WV 911 CALL CENTER
TREE DOWN IN LEWISBURG
&&
JVCSpecial weather statement, Jun 10, 11:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1152 PM EDT TUE JUN 10 2014 NCZ004-005-110445- ROCKINGHAM NC-STOKES NC- 1152 PM EDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 1245 AM EDT * AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELEWS CREEK...MOVING TO THE NORTHEAST AT 35 MPH. ADDITIONAL STRONG THUNDERSTORMS EXTENDED FROM STOKESDALE TO GREENSBORO AND HIGH POINT...AND WERE ALSO MOVING NORTHEAST AT 35 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MAYFIELD... EDEN... REIDSVILLE... WENTWORTH... AND MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3626 8017 3654 8004 3654 7951 3624 7953 TIME...MOT...LOC 0348Z 213DEG 32KT 3628 8007 RAB
Special weather statement, Jun 10, 11:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1155 PM EDT TUE JUN 10 2014
NCZ002-003-019-020-VAZ015-110500-
SURRY NC-YADKIN NC-ALLEGHANY NC-WILKES NC-GRAYSON VA-
1155 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 100 AM EDT
* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ABSHERS TO NEAR CLINGMAN...MOVING TO THE NORTHEAST AT 35 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
MOUNTAIN PARK...
ELKIN...
ENNICE...
AND SPARTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE THE POTENTIAL TO INTENSIFY...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3637 8125 3640 8126 3673 8099 3667 8093
3667 8094 3665 8095 3664 8092 3664 8090
3656 8084 3655 8044 3643 8044 3608 8090
TIME...MOT...LOC 0353Z 219DEG 30KT 3639 8117 3618 8092
RABLocal storm report, Jun 10, 11:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND DMG 1 NNW NORTH WILKESBORO 36.18N 81.15W
06/10/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON SUNSET DRIVE
&&
JVCSpecial weather statement, Jun 11, 12:10 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1210 AM EDT WED JUN 11 2014 VAZ022-023-033-034-110515- FRANKLIN VA-BEDFORD VA-BOTETOURT VA-ROANOKE VA- 1210 AM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTH CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 115 AM EDT * AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VINTON...MOVING TO THE NORTHEAST AT 35 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROANOKE... SALEM CITY... STEWARTSVILLE... MONTVALE... AND BUCHANAN. THIS INCLUDES THE SALEM FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3709 7990 3720 8014 3762 7986 3749 7956 TIME...MOT...LOC 0406Z 235DEG 30KT 3719 7990 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:21 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 54 min |
| Jun 10, 8:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 10, 9:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jun 10, 11:36 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 54 min |
| Jun 11, 12:10 AM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 65 min |
| Jun 11, 12:19 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 56 min |
| Jun 11, 12:29 AM EDT | Special Weather Statement | RNK | City of Martinsville | 61 min |
| Jun 11, 12:57 AM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 63 min |
| Jun 11, 1:05 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 55 min |
| Jun 11, 1:36 AM EDT | Severe Thunderstorm Warning | RNK | Amherst | 40 min |
| Jun 11, 1:50 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 25 min |
| Jun 11, 2:14 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 91 min |
| Jun 11, 2:24 AM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Jun 11, 1:24 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Jun 11, 1:38 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 37 min |
| Jun 11, 2:46 PM EDT | Special Weather Statement | RNK | Buchanan | 44 min |
| Jun 11, 2:49 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 56 min |
| Jun 11, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 65 min |
| Jun 11, 3:22 PM EDT | Tornado Warning | RNK | Buckingham | 23 min |
| Jun 11, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 64 min |
| Jun 11, 4:02 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 33 min |
| Jun 11, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 53 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 65 min |
| Jun 11, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg | 59 min |
| Jun 11, 5:42 PM EDT | Special Weather Statement | RNK | City of Galax | 48 min |
| Jun 11, 5:46 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 59 min |
| Jun 11, 6:49 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 56 min |
| Jun 11, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.